Calcium supplement recall

On June 22, 2011, in Fat Solubles, Minerals, Vitamins, by Andrea

I don’t think this will affect many of my readers (as it is a softgel), and even then is not likely to be as dangerous to us due to the malabsorption for RNYers and DSers when it comes to vitamin D; however, I do feel I should pass it on.

 

From Now Foods

NOW Foods Issues Voluntary Recall of Calcium & Magnesium Softgels

1251

1252

NOW Foods is conducting a voluntary recall of the company’s Calcium & Magnesium Softgels because it  has been determined that these products contain excessive amounts of vitamin D3 (30-40,000 IU per 3 softgel serving as compared to labeled 600 IU per 3 softgel serving).

Symptoms of high vitamin D dietary intake include: weakness, fatigue, sleepiness, headache, loss of appetite, dry mouth, metallic taste, nausea, vomiting, abdominal cramps, constipation, diarrhea, dizziness, ringing in the ears, trouble walking, skin eruptions, muscle pain, bone pain, and irritability. Advanced symptoms may include runny nose, itching, increased frequency of urination, nighttime awakening to urinate, and thirst. It may take continued use over time for vitamin D to reach levels associated with side effects. Note that these symptoms may also be associated with unrelated conditions and may not be indicative of high vitamin D levels.

In addition to increased blood vitamin D levels, laboratory tests may show serious health consequences, such as hypercalcemia (high levels of calcium), azotemia (high levels of nitrogen-containing compounds like urea and creatine), and anemia (decreased blood cells). Prolonged hypercalcemia results in calcium deposits in soft tissues, which may result in hypertension and may also result in heart rhythm abnormalities. Again, these conditions may occur unrelated to high vitamin D levels.

The product was distributed throughout the United States and other countries. The affected U.S. product codes are 1251, 1252. The recall also affects Private Label products codes.

NOW Foods has received reports of elevated blood vitamin D levels associated with use of this product as well as reports of nausea.

Consumers may not experience any side effects. Any consumers who have been taking the recalled product for an extended period of time and are concerned should consult a doctor or other healthcare practitioner.

Consumers should immediately discontinue use of this product. Consumers should return the product to the store where it was purchased for a full refund or replacement. No receipt is required.

NOW Foods has provided information on this voluntary recall to all its retailers who purchased this product and has encouraged retailers to make every effort to contact their customers to facilitate the return of affected products.

All other NOW Foods products are not affected and are not involved in this recall.

Consumers with additional questions may call the NOW Foods Customer Service Department at             1-888-NOWFOODS begin_of_the_skype_highlighting 1-888-NOWFOODS end_of_the_skype_highlighting (            1-888-669-3663 begin_of_the_skype_highlighting 1-888-669-3663 end_of_the_skype_highlighting ).

 

 

Related Posts with Thumbnails

Leave a Reply